Is it safe to take Actalin for hypothyroidism?

default
Posted on Wed, 10 Jun 2015 in Medicines and Side Effects
Question: Is actalin an alternative for hypothyroid, the medicine my dr. gave effected my heart.?
doctor
Answered by Dr. Ivo Ditah 1 hour later
Brief Answer:
Actalin is not an alternative!

Detailed Answer:
Hi and thank you so much for this query.

I am so sorry to hear about this hypothyroidism. With a TSH of 5.146, you are not being well treated for this condition. You would continue to have symptoms of hypothyroidism such as fatigue, cold sensation, dry skin, constipation, etc. I recommend that you doctor review your drugs and probably increase your dosage of levothyroxine.

Actalin is a supplement. I will not recommend it for thyroid disease. What is your heart rate? How do you know that you have a skipping heartbeat?

I wish you well. I hope to hear from you.


Above answer was peer-reviewed by : Dr. Vinay Bhardwaj
doctor
default
Follow up: Dr. Ivo Ditah 21 minutes later
My Dr. prescribed 25 mg of Levothyroxine and it cause my heart to skip. Since I thought it was racing my Dr. stopped the medication. I went to a Cardiologist who conducted an EKG stress and saw the heart skipping, not racing. He had me do a 24 hour heart moniter test and it showed 4k skips over 24 hours out of over 100k beats about 4%. Felt the medicine caused it.

Is a TSH of 5.1 real high?

Thanks
doctor
Answered by Dr. Ivo Ditah 6 hours later
Brief Answer:
A TSH of 5.1 is high. Upper normal limit is 4.

Detailed Answer:
Hi and thanks for this follow up.

You might have skipped beats but most likely not caused by levothyroxine. A TSH of 5 is high and for sure you should get thyroid hormone supplementation. I don't really think the drugs caused this as it is nothing more than replacing a substance that is normally present in the body. Your dose is very tiny and unlikely to cause heart irregularities.

If you have stopped the drugs, it would be interesting to see how this plays out on the heart beats. If it gets better, then I may join you in believing so. However, this is unlikely to happen.

In all, let your doctors evaluate you off the medication and see what the exact situation is.

Keep me updated about this.
Above answer was peer-reviewed by : Dr. Shanthi.E
doctor
Answered by
Dr.
Dr. Ivo Ditah

Internal Medicine Specialist

Practicing since :2002

Answered : 3922 Questions

premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,  
Medical Topics ,  

Recent questions on  Dry skin

doctor1 MD

About 5 weeks ago my husband came home and started scratching all over his body. Then about a week later I started to have the same problem. We...

doctor1 MD

I developed a rush on my penis Can you recommend a cream that would be affective for that?

doctor1 MD

hello doctor, which soap is best in the market to maintain rich skin tone and get a satisfactory refreshing feeling?

doctor1 MD

My pcp checked me for hernia last week then referred me to a surgeon. I had hernia surgery 2yrs ago, where the surgeon used mesh to repair the...

doctor1 MD

For the past 2 plus years I have had a flat red rash that starts on my neck and works it s way around the whole of my neck. It becomes hot, sore,...

Get personalised answers from verified doctor in minutes across 80+ specialties

136 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
backtotop2